It’s been a Long while since I have been on this forum because I’ve been doing relatively well but I’m glad to see it’s still around. I have been managing on 75 mg of effexor daily for the last seven years and it got me to about 90% along with doing a year of vestibular rehab. Still highly triggered by computer use and long travel. About a month ago I had a full relapse of my worst symptoms (bobbing, rocking, feeling like the floor is made of liquid) and am not getting relief from just the effexor. Neuro prescribed 40 mg of verapamil twice daily. It is starting to help a bit with the bobbing and rocking but am still pretty disoriented visually. Would you increase the verapamil or the effexor if you were me? I did really well on the effexor for so long I’m inclined to see if increasing dosage would be of benefit since I also suffer bad anxiety and panic, but relieving the symptoms is my priority and I’m seeing some relief with this dose of verapamil but it’s a new drug to me and I’m a sensitive flower. Your thoughts appreciated. Should also mention doc also gave me the emgality shot but I saw no change for two weeks so I started the verapamil.
So pleased to read you have had such a good long run on the Effexor. Obviously something has changed somewhere along the line and your current dose seems no longer to be sufficient. If you feel this is more than a brief relapse I’d say it’s time to take stock and look again at whether you can tighten your preventative regime by taking a much closer look at lifestyle, diet etc. That might help. Sometimes it’s all that’s needed apart from a bit of patience waiting for things to settle down again. vM does tend to have a recurrent nature as I’m sure you are already aware after all these years. Other than that I’d say best follow the neurologists advice and stick with the newly prescribed Verapamil for a few months and see what happens. Drugs of that class and betablockers all tend take quite a long time to really kick in. Upwards of several months I’d say from my own experience with Propranolol. Always best to try one change at a time with medications. Makes it easier to see what’s doing what farther down the line besides the neurologist has many years medical training under his/her belt and that must surely count for something.
I would say welcome back, but I’m sorry your back because of a relapse. It would be nicer to have just had you come back with no problems. But that’s life.
As Helen said, your neurologist has years of training for this. Work with them to find an adjustment. Don’t adjust your meds on your own without their guidance.
Keep us posted on you progress, or lack thereof. We all learn from each other.